Alert archive / California / High Surf Advisories in 2011
High Surf Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf advisory at Apr 5, 2011, 2:20 PM PDT. It took effect at Apr 6, 2011, 3:00 PM PDT. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 2:20 PM PDT (21:20 UTC)
- In effect from
- Apr 6, 2011, 3:00 PM PDT
- Expired
- Apr 8, 2011, 5:00 PM PDT
- In force
- 50 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Apr 5, 10:11 AM PDT, 4 hours 9 minutes earlier.
Area forecast discussion, Apr 5, 10:11 AM PDT, 4 hours 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1011 AM PDT TUE APR 5 2011 .SYNOPSIS... HIGH PRESSURE OVER THE REGION WILL WEAKEN AND MOVE EAST ALLOWING FOR A COOLING TREND THROUGH MIDWEEK WITH A RETURN TO NIGHT THROUGH MORNING LOW CLOUDS AND FOG. A VERY COLD STORM SYSTEM DROPPING THROUGH THE WESTERN STATES WILL BRING A CHANCE OF RAIN AND MOUNTAIN SNOW TO THE AREA THURSDAY THROUGH EARLY SATURDAY. WARMER AND DRIER WEATHER IS EXPECTED SUNDAY THROUGH MONDAY. && .SHORT TERM (REST OF TODAY-THU)...ONSHORE PRESSURE GRADIENTS CONTINUE TO INCREASE THIS MORNING ALONG WITH A DECENT EDDY...ALL OF WHICH RESULTING IN STUBBORN CLEARING OVER THE LA COUNTY COAST. LOW CLOUDS HAVE AT LEAST RETREATED TO THE BEACHES PER THE LATEST VIS IMAGERY. OTHERWISE ABUNDANT SUNSHINE OTHER AREAS. EXPECT LITTLE CHANGE CLOUD WISE THROUGH THE DAY WITH THE EXCEPTION OF SOME POSSIBLE HIGHER CLOUDS MOVING IN FROM OUR SOUTHWEST ASSOCIATED WITH THE UPPER LOW. TEMPERATURES ON TRACK FOR A SLIGHT COOLING TREND TODAY...BUT STILL REACHING TO NEAR NORMAL FOR TODAY MOST AREAS. NO CHANGES NEEDED TO THE FORECAST AT THIS TIME FOR TODAY. 12Z MODELS ARE CONSISTENT WITH A DEEPENING MARINE LAYER OVERNIGHT TONIGHT AND INTO TOMORROW. UPPER LOW TO OUR SOUTHWEST WILL CONTINUE TO MOVE SLOWLY NORTHEAST AND SHEAR OUT AHEAD OF A THE DEEPENING AND DIGGING TROUGH THAT WILL SLIDE DOWN THE WEST COAST THROUGH THE WEEK. EXPECT DEEPEST MARINE LAYER TO BE SOUTH OF POINT CONCEPTION AS THE EDDY CIRCULATION STRENGTHENS. DRIZZLE STILL NOT OUT OF THE QUESTION FOR LA AND VTU COASTS AND VALLEYS. PRETTY CONFIDENT THAT AT LEAST LOW CLOUDS AND FOG WILL BE WELL INLAND TOMORROW MORNING. NOT AS CONFIDENT WITH LOW CLOUDS AND FOG NORTH OF POINT CONCEPTION TOMORROW AND MAY HAVE TO ADJUST THE FORECAST FOR MORE CLEARING. MODELS ARE CONSISTENT IN USHERING COLDER AIR INTO THE AREA ON THURSDAY WITH THE DEEP TROUGH CONTINUING TO MOVE SOUTH ALONG THE WEST COAST. RUN TO RUN CONSISTENCY HAS BEEN PRETTY GOOD ON THE TIMING OF THIS TROUGH...STILL EXPECTED TO SWING THROUGH THURSDAY AND FRIDAY. PRECIPITATION CHANCES WILL BE INCREASING THROUGH THE DAY ON THURSDAY BUT DO NOT EXPECT MUCH IN THE WAY OF ANY ACCUMULATIONS AS MOISTURE AND LIFT ARE EXPECTED TO BE CONFINED TO THE LOWER LEVELS FOR MOST OF THE DAY. BEST CHANCES WILL BE ON THE WESTERN AND SOUTHWEST MOUNTAIN SLOPES GIVEN GOOD SOUTHWEST FLOW AND AN OROGRAPHIC COMPONENT. BOTTOM LINE WITH THIS SYSTEM IS THE VERY COLD AIR AND NOT NECESSARILY THE RAIN AND SNOW AMOUNTS. LATEST GFS AND WRF RUNS FORECASTING A 530 DM THICKNESS AS FAR AS LA COUNTY BY FRIDAY MORNING. *** FROM PREVIOUS DISCUSSION *** .LONG TERM (THU NIGHT-MON)...THE UPPER LOW IS FCST TO DROP SLIGHTLY W OF DUE SOUTH THU NIGHT AND FRI...TO A POSITION SOMEWHERE NEAR OR DIRECTLY OVER THE FCST AREA FRI AFTERNOON. ALL MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE TRACK. WHILE THE TRACK IS SLIGHTLY FARTHER E THAN IT HAS BEEN ON PREVIOUS RUNS...WHICH WOULD LIMIT ITS TAP INTO MOISTURE FROM THE PACIFIC...IT IS A VERY COLD AND VERY DYNAMIC SYSTEM...AND SIGNIFICANT BROAD SCALE LIFT WILL BE PRODUCED BY DRAMATIC HEIGHT FALLS THU NIGHT AND EARLY FRI. HAVE BUMPED POPS UP A BIT FOR LATE THU NIGHT AND FRI. TEMPS AT 500 MB ARE FCST TO DROP TO AS LOW AS -33C...COLD FOR ANYTIME OF THE YEAR...BUT TRULY AMAZING FOR APRIL. THIS SHOULD PROVIDE MORE THAN ENOUGH INSTABILITY FOR THE THREAT OF THUNDERSTORMS...AND HAVE ADDED SLIGHT CHANCE OF TSTMS TO LATE THU NIGHT AS WELL AS FRI. SNOW LEVELS WILL LOWER DRAMATICALLY THU NIGHT...POSSIBLY FALLING AS LOW AT 2500 FEET LATE THU NIGHT AND FRI...WHICH WOULD IMPACT TRAVEL ACROSS THE I-5 CORRIDOR AS WELL AS PORTIONS OF HIGHWAY 14. NEEDLESS TO SAY...IF THE PROGS ARE CORRECT...FRI LOOKS TO BE AN EXCEPTIONALLY COLD APRIL DAY. THE CHANCE OF SHOWERS WILL DECREASE LATE FRI NIGHT AS THE UPPER LOW BEGINS TO PULL OF TO THE EAST. HOWEVER...SLIGHT CHANCE OR CHANCE POPS ARE PROBABLY WARRANTED FOR L.A. AND ERN VTU COUNTIES FOR EARLY SAT MORNING. CLOUDS WILL DECREASE DURING THE DAY. WEAK RIDGING WILL BUILD INTO THE REGION ON SUNDAY...BRINGING SOME WARMING...ALTHOUGH TEMPS STILL WILL BE BELOW NORMAL IN MOST AREAS. MOSTLY MINOR CHANGES ARE EXPECTED MONDAY AS THE WEAK RIDGE FLATTENS A BIT. && .AVIATION...05/1145Z. SCT-BKN CONDITIONS EXPECTED TO LINGER TODAY OFF THE COAST...THEN EXPECTED TO SEE GOOD STRATUS SURGE INTO MOST COASTAL AREAS THIS EVENING DUE TO INCREASING ONSHORE FLOW AND SPIN UP OF EDDY CIRCULATION. MARINE LAYER EXPECTED TO DEEPEN RAPIDLY OVERNIGHT...REACHING AS HIGH AS 2500 FEET BY WEDNESDAY MORNING. WITH THIS IN MIND...GOOD CONFIDENCE THAT CEILINGS WILL REACH MOST VALLEY AREAS SOUTH OF POINT CONCEPTION. CONFIDENCE OF LOW CLOUD COVERAGE NOT AS HIGH NORTH OF POINT CONCEPTION...BUT QUITE HIGH SOUTH OF POINT CONCEPTION DUE TO EDDY PATTERN DEVELOPING. LITTLE OR NO CLEARING EXPECTED ACROSS LA BASIN ON WEDNESDAY. KLAX...EXPECTING MOST OF THE LOW CLOUDS TO HANG OFF THE COAST OF KLAX TODAY...BUT 30 PERCENT CHANCE FOR RETURN OF CIGS LATE THIS AFTERNOON...WITH HIGHER PROBABILITY LATER THIS EVENING. GOOD CONFIDENCE IN CEILING DEEPENING OVERNIGHT INTO WEDNESDAY MORNING. WITH EDDY CIRCULATION SPINNING UP...EXPECTING SOUTHEAST WINDS TO DEVELOP LATE TONIGHT INTO WEDNESDAY MORNING...BUT GENERALLY EXPECTED TO REMAIN LESS THAN 10 KT. KBUR...HIGH CONFIDENCE OF CEILING RETURNING LATE TONIGHT...WITH DEEPENING TREND OF MARINE LAYER EXPECTED WEDNESDAY MORNING. WITH EDDY CIRCULATION SPINNING UP...EXPECTING SOUTHEAST WINDS TO DEVELOP LATE TONIGHT INTO WEDNESDAY MORNING...BUT GENERALLY EXPECTED TO REMAIN LESS THAN 10 KT. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). GALE WATCH (SEE LAXMWWLOX). && PUBLIC...JACKSON AVIATION...GOMBERG SYNOPSIS...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 5, 6:00 AM PDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE APR 5 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-061300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY GALE FORCE NORTHWEST WINDS ARE POSSIBLE ACROSS THE OUTER COASTAL WATERS WEDNESDAY THROUGH AT LEAST WEDNESDAY NIGHT. STRONG NORTHWEST WINDS WILL AFFECT THE MOUNTAINS...PARTICULARLY THE INTERSTATE 5 CORRIDOR...AND THE SANTA YNEZ MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. GUSTY NORTHWEST WINDS WILL AFFECT THE CENTRAL COAST THURSDAY...WITH STRONG WEST WINDS EXPECTED IN THE ANTELOPE VALLEY. A COLD STORM WILL BRING A CHANCE OF SHOWERS TO THE REGION THURSDAY THROUGH EARLY SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT AND FRIDAY. SNOW LEVELS MAY DROP AS LOW AS 2500 FEET LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT. * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:14 PM PDT | Gale Watch | LOX | 21 hr | |
| Apr 5, 2:05 PM PDT | Gale Watch | LOX | 13 hr | |
| Apr 5, 2:05 PM PDT | Gale Warning | LOX | 54 hr |
Nearby
High Surf Advisories in California, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.